Side effects of chicory

Home The Candida Forum Candida Questions Side effects of chicory

This topic contains 4 replies, has 2 voices, and was last updated by  Ms T 6 years, 6 months ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #92403

    Ms T
    Member
    Topics: 11
    Replies: 22

    Hello.

    I tried a brewed chicory root beverage for the first time this morning and about 30 minutes later, felt absolutely awful – extreme nausea and abdominal pain. Could this be from the inulin in chicory? There seems to be some information on the web supporting that chicory and inulin have side effects, but I don’t know how accurate it is.

    I also wonder whether such side effects show up in those who are unhealthy and not in people who are.

    Thanks.
    T

    #92405

    raster
    Participant
    Topics: 104
    Replies: 6838

    Chickory coffee has a prebiotic (inulin) and this feeds the beneficial bacteria in your gut. It sounds like if caused die-off for you though…

    It also helps repair your gut essentially and are very important for healing leaky gut.

    You could have SIBO because prebiotics seem to effect people (negatively) with SIBO more it seems.

    -raster

    #92426

    Ms T
    Member
    Topics: 11
    Replies: 22

    Thank you for the reply, raster.

    If I had the standard Candida die-off symptoms (extreme muscle soreness, flu-like symptoms) when I first began anti-fungals and diet, does that help rule out SIBO? Or is there really no way to tell if someone who experiences Candida die off actually has SIBO, and is testing required?

    (BTW, I tried chicory coffee again last night and today, and do not seem to feel the same side effects — certainly not as extreme, though my abdomen is certainly making its presence known. I suspect that’s the inulin.)

    Thank you again.
    T

    #92433

    raster
    Participant
    Topics: 104
    Replies: 6838

    The length of your die-off is abnormal and I would examine h.pylori and SIBO as potential culprits…many months of die-off is abnormal.

    One thing you could try is what thomas suggested and avoid probiotics, prebiotics, and antifungals as well as veggies for a period of time and see if you feel a ton better. This could be sibo if you do feel way better.

    -raster

    #92592

    Ms T
    Member
    Topics: 11
    Replies: 22

    Ok, thanks.

    Perhaps I’ve expressed myself badly. Just to clarify, I did not have the extreme fatigue and muscle soreness for more than two weeks, so my die-off symptoms are pretty consistent with the norm. Additionally, my extreme sugar cravings and other symptoms are significantly diminished after following the Candida protocol.

    Also, I do not believe the inulin in Chicory is causing die off, per se. After consuming it for another week or so, I believe it stimulates my digestive system in a way that other foods do not. And my digestion is certainly still not balanced/regulated. In retrospect, I attribute the abdominal pain to that.

    My question was really about whether someone who experienced extreme die off at the start of the Candida protocol (for two weeks) could possibly have SIBO. So the heart of the question is: Can Candida overgrowth and SIBO coexist? It doesn’t seem logical that they can, but, I could be wrong.

Viewing 5 posts - 1 through 5 (of 5 total)

The topic ‘Side effects of chicory’ is closed to new replies.